| Catalog Number |
050-95018 |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/24/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
Event or Problem Description
It was reported that a peritoneal dialysis (pd) patient contact discovered a fluid leak during an unknown phase of treatment.The patient was connected during the incident.Fluid was not discovered in the pump module area or on the external of the cassette.Fluid leaked from an unknown location, but per the patient contact, the unused lines were unclamped.Upon follow up, the patient contact confirmed the reported event.The patient contact stated waking up in the middle of the night to find the cycler cassette door being open and solution was all over the carpet.There was no fluid inside the cycler cassette door.The patient contact then checked the external baxter last bag and found that 1/4 cup of fluid had leaked from inner bag to outer wrap with additional fluid leaking onto the carpet.The patient contact could not confirm if the leak was from the bag itself or the adapter connection.The patient contact confirmed there was no leaking from the fresenius solution bags.The patient contact stated that the patient did not develop any symptoms, adverse events, injuries, or require medical intervention as a result of the reported event.The patient contact stated that the patient was able to complete peritoneal dialysis treatment using the cycler.The patient contact confirmed that the patient is continuing with peritoneal dialysis on the cycler without issue and without reoccurrence of the reported event.The patient contact confirmed that the cycler set and solution bags were discarded and not available to be returned to the manufacturer for physical evaluation.
Event or Problem Description
It was reported that a peritoneal dialysis (pd) patient contact discovered a fluid leak during an unknown phase of treatment.The patient was connected during the incident.Fluid was not discovered in the pump module area or on the external of the cassette.Fluid leaked from an unknown location, but per the patient contact, the unused lines were unclamped.Upon follow up, the patient contact confirmed the reported event.The patient contact stated waking up in the middle of the night to find the cycler cassette door being open and solution was all over the carpet.There was no fluid inside the cycler cassette door.The patient contact then checked the externeal baxter last bag and found that 1/4 cup of fluid had leaked from inner bag to outer wrap with additional fluid leaking onto the carpet.The patient contact could not confirm if the leak was from the bag itself or the adapter connection.The patient contact confirmed there was no leaking from the fresenius solution bags.The patient contact stated that the patient did not develop any symptoms, adverse events, injuries, or require medical intervention as a result of the reported event.The patient contact stated that the patient was able to complete peritoneal dialysis treatment using the cycler.The patient contact confirmed that the patient is continuing with peritoneal dialysis on the cycler without issue and without reoccurrence of the reported event.The patient contact confirmed that the cycler set and solution bags were discarded and not available to be returned to the manufacturer for physical evaluation.
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the patient for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all fresenius safe lock apd luer lock connectors shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.